Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Severe hairloss, excessive bald spots on using finasteride. Help?

hello doctor,im from bangalore i messed up my hair! i want to know the reason for my hairloss!! it started with itching near the neck ... i thought it was due to the soap and consulted doctor!! i was prescribed finasteride and ( minoxidil + aminexil ) solution!! At the same time i used to gym ..used to take protien suppliments and creatine .... the proteins i took was in small amounts and it was safe as to my knowledge as it was through medical stores!! i dint know proper use of aminexil soln ....used to apply all over the scalp in large amounts... in few days got thick curled hairs ...with lots of dandruff...i think it is due to t alcohol content in it! once i left this i hav hairfall... and where ever i applied this more a lil bald spots could be seen!! n my parents in their 50s have a gud hair!! please help me!!
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hi..thanks for your query.
From the above , i think you have been diagnosed with Androgenetic pattern hair loss.This is the most common cause of hair is a hereditary condition.In genetically susceptible people, certain sex hormones trigger a particular pattern of permanent hair loss. Most common in men, this type of hair thinning can begin as early as puberty.Family history, of either parents side is present in most cases, however it is not mandatory to elicit the same.Two medications are approved to treat male pattern baldness:
1)Minoxidil: is a solution that you apply directly to the scalp to stimulate the hair follicles. It slows hair loss for many men, and some men grow new hair. Hair loss returns when you stop using this medicine.
2)Finasteride: is a pill that interferes with the production of a certain male hormone linked to baldness. It slows hair loss. Hair loss returns when you stop using this medicine.
However what you have to understand that a genetic pattern hair-loss will never have a complete cure.There are a number of other therapies available too, however none of them have been proved to be effective or are FDA approved.
It is common to see an increased loss of hair for the first few weeks of onset of therapy.Dose is 1 ml twice daily on dry scalp.Do not exceed this dose.You can continue the meds for 3 months and then review again with your dermatologist.
Hope this helps.Take care!
Answered: Sun, 17 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor